MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI X/XI ACCESSORY; CANNULA SEAL

INTUITIVE SURGICAL, INC DA VINCI X/XI ACCESSORY; CANNULA SEAL
Model Number 470361-05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received cannula seal accessory involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint "inner seal broke off".The seal was found to have the septum seal torn.The torn piece measures approximately 0.375" x 0.386" and was returned with the seal.The torn piece of the seal was found to have an unknown metal clip attached to it.This complaint is being classified as a reportable event due to the following conclusion: during a da vinci-assisted surgical procedure, the inner seal of the cannula seal accessory allegedly broke off and fell inside the patient.All fragments were retrieved and no additional surgical intervention was required.However, unintended fragment(s) falling into the patient may require surgical intervention.At this time, it is unknown what caused the breakage to occur.While there was no harm or injury to the patient, the reported failure mode could cause or contribute to an adverse event if it were to recur.System log review: although a part and a lot number were provided, the cannula seal involved in this complaint is an accessory and does not show in the logs.Site history review: a review of the site's complaint history does not show any additional complaints related to this product.Image/video review: no image or video clip for the reported event was submitted for review.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the inner seal broke off and fell inside of a patient.The broken piece was retrieved with a grasper instrument.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with a nurse and obtained the following additional information: the issue was noted during instrument insertion.The seal was in use for 1.5 hours.It is unknown if the seal was in contact with any other instruments or hard material during the case.The cannula was inspected prior to use.The seal was removed during the case but it is unknown if the wrist of the instrument was straightened during that time.There were no post-op tests performed to check if any fragments remained in the patient.There was no injury to the patient.
 
Additional Manufacturer Narrative
Based on a re-evaluation of the complaint information, this complaint has been reclassified as an adverse event and product problem rather than just a product problem, as previously reported.Corrected information can be found the following field: b1, b2, and h1: b1 updated from "product problem" to "adverse event and product problem".B2 updated to "required intervention".H1 updated from "malfunction" to "serious injury".
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DA VINCI X/XI ACCESSORY
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
david wang
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key10497869
Report Number2955842-2020-10871
Device Sequence Number17050037
Product Code GCJ
UDI-Device Identifier00886874112540
UDI-Public(01)00886874112540(10)M10200430
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470361-05
Device Catalogue Number470361
Device Lot NumberM10200430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age70 YR
Patient SexMale
Patient Weight90 KG